MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION RESOLUTION CLIP; CLIP, HEMOSTATIC

BOSTON SCIENTIFIC CORPORATION RESOLUTION CLIP; CLIP, HEMOSTATIC
Model Number M00522600
Medical Device Problem Code Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/16/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has not been received for analysis.Should the device become available for analysis and there is any further relevant information, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a resolution clip device was used in stomach during an endoscopic submucosal dissection (esd) procedure performed on (b)(6) 2021.During the procedure, the clip could not detach after advancing from the forceps channel of the scope.The procedure was completed with another resolution clip device.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.
 
Event or Problem Description
It was reported to boston scientific corporation that a resolution clip device was used in stomach during an endoscopic submucosal dissection (esd) procedure performed on (b)(6) 2021.During the procedure, the clip could not detach after advancing from the forceps channel of the scope.The procedure was completed with another resolution clip device.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.***correction*** the correct procedure date is (b)(6), 2021.***additional information received on (b)(6), 2022*** it was reported that the clip was able to grasp and lock onto tissue; however, it could not be deployed from the catheter to deploy.
 
Additional Manufacturer Narrative
Block h2 (additional information): updated block b5 (describe event or problem) block h6: medical device problem code a15 captures the reportable event of clip failed to release from catheter.Block h10: investigation results the returned resolution clip was analyzed, and a visual evaluation noted that that clip assembly was stuck into the bushing and the outer sheath was not returned with the device.It was observed that the catheter was cut and the handle was not returned.Microscope examination was performed, and it was found that the clip assembly had been activated.The bushing had hits and friction marks.Dimensional examination was performed, on the bushing outer diameter, and it noted to be within specification.A dimensional analysis was performed between the hooks of the bushing, and it was observed that both sides a and b were within specification.It was noted that the bushing tabs measurement was symmetrical.No other problems with the device were noted.The reported event was confirmed.This failure is likely due to factors or conditions related to procedure during the use of the device that could have affected its performance and its intended purpose.Therefore, the most probable root cause is adverse event related to procedure.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.Block h11 (correction): block b5 (event date), e1 (initial reporter email).

Brand Name
RESOLUTION CLIP
Common Device Name
CLIP, HEMOSTATIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC DE COSTA RICA S.R.L
2546 calle primera
propark, coyol
alajuela
CS  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key13254188
Report Number3005099803-2022-00092
Device Sequence Number4428517
Product Code MCH
UDI-Device Identifier08714729504764
UDI-Public08714729504764
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K040148
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/24/2024
Device Model NumberM00522600
Device Catalogue Number2260
Device Lot Number0027465381
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/13/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/16/2021
Supplement Date Received by Manufacturer01/17/2022
Initial Report FDA Received Date01/13/2022
Supplement Report FDA Received Date02/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/09/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age57 YR
Patient SexMale
Patient Weight71 KG